Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 1:51 PM EDT for Clinton County, Franklin County, New York. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 1:51 PM EDT (17:51 UTC)
- Expired
- Jul 6, 2011, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 34 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:20 PM EDT | TSTM WND DMG | 1 W Plattsburgh, NY | TREES POWERLINES DOWN ON ROUTE 3 AND ALONG TOM MILLER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS51 KBTV 061751
SVRBTV
NYC019-033-061830-
/O.NEW.KBTV.SV.W.0060.110706T1751Z-110706T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
151 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
* UNTIL 230 PM EDT.
* AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR STANDISH...
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
DANNEMORA...PEASLEEVILLE...CADYVILLE...JERICHO...MORRISONVILLE...
PLATTSBURGH...CUMBERLAND HEAD...POINT AU ROCHE...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4486 7338 4483 7337 4480 7334 4478 7334
4474 7337 4469 7336 4468 7337 4467 7337
4462 7339 4455 7393 4473 7399
TIME...MOT...LOC 1751Z 256DEG 30KT 4466 7384
$$
JMG2 follow-up statements
887
WWUS51 KBTV 061812
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT WED JUL 6 2011
NYC033-061822-
/O.CAN.KBTV.SV.W.0060.000000T0000Z-110706T1830Z/
FRANKLIN NY-
212 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IN NORTHERN NEW YORK IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4486 7338 4482 7338 4480 7334 4478 7334
4474 7337 4469 7336 4468 7337 4462 7339
4457 7383 4477 7379
TIME...MOT...LOC 1812Z 256DEG 30KT 4470 7360
$$
NYC019-061830-
/O.CON.KBTV.SV.W.0060.000000T0000Z-110706T1830Z/
CLINTON NY-
212 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL CLINTON COUNTY...
AT 205 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR CADYVILLE...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MORRISONVILLE...EXIT 37 I87...EXIT 39 I87...EXIT 38 I87...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
BOATERS ON LAKE CHAMPLAIN IN THE VICINITY OF PLATTSBURGH SHOULD
SEEK SAFE HARBOR NOW! STRONG WINDS WILL CAUSE HIGHER WAVES AND
SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4486 7338 4482 7338 4480 7334 4478 7334
4474 7337 4469 7336 4468 7337 4462 7339
4457 7383 4477 7379
TIME...MOT...LOC 1812Z 256DEG 30KT 4470 7360
$$
JMG535
WWUS51 KBTV 061829
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
229 PM EDT WED JUL 6 2011
NYC019-061837-
/O.EXP.KBTV.SV.W.0060.000000T0000Z-110706T1830Z/
CLINTON NY-
229 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLINTON COUNTY WILL
EXPIRE AT 230 PM EDT...
THE SEVERE THUNDERSTORM WHICH PRODUCED TREE DAMAGE IN PERU AND
PLATTSBURGH IS MOVING EAST OF THE WARNING AREA. THEREFORE THE
NATIONAL WEATHER SERVICE WILL ALLOW THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4486 7338 4482 7338 4480 7334 4478 7334
4474 7337 4469 7336 4468 7337 4462 7339
4457 7383 4477 7379
TIME...MOT...LOC 1827Z 256DEG 30KT 4473 7343
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:39 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 6, 1:39 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 139 PM EDT WED JUL 6 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE NORTH COUNTRY TODAY...AS A COLD FRONT SWEEPS THROUGH THE REGION. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SLIGHTLY COOLER...DRIER...AND GENERALLY FAIR CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY WITH HIGH PRESSURE RETURNING TO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 132 PM EDT WEDNESDAY...QUICK EARLY AFTERNOON UPDATE TO ADD SEVERE T-STORM WATCH AND SYNCH GRIDS UP WITH CURRENT OBSERVATIONS. WATCHING DEVELOPMENT OF STORMS ACROSS NORTHERN NY, AND WE EXPECT THAT TO FORM INTO A BROKEN LINE OF STORMS HERE SHORTLY AND MOVE EASTWARD. LATEST LAPS ANALYSIS FROM 17Z SHOWING WIDESPREAD CAPE VALUES OF 2000-2500 FROM THE CHAMPLAIN VALLEY EASTWARD -- SO THERE IS DEFINATELY SOME JUICE TO HELP THE STORMS CONTINUE TO STRENGTHEN. STILL LIKING HOW THE HRRR MODEL IS SHOWING THE OVERALL EVOLUTION. STORMS SHOULD MOVE ACROSS THE CHAMPLAIN VALLEY PRIOR TO 20Z (4PM) AND THEN TREK ACROSS THE REST OF VERMONT -- REACHING THE CT RIVER VALLEY ABOUT 22-23Z. WE SHOULD BE ABLE TO TRIM THE SEVERE T-STORM WATCH BACK BY THIS EVENING. PREVIOUS DISCUSSION FROM LATE MORNING.... FIRST LITTLE ROUND OF SHOWERS/THUNDERSTORMS ACROSS THE FAR NORTHERN SECTIONS OF THE REGION THIS MORNING IS JUST ABOUT OVER AS THEY CONTINUE TO PUSH NORTHWARD INTO CANADA. THAT ACTIVITY WAS PRIMARILY ELEVATED IN NATURE AND NOT ALL THAT WELL HANDLED BY THE MODELS. A FEW OF THE STORMS DID PUT DOWN SOME HEAVY RAIN. MASSENA GOT ABOUT 0.60" OF RAIN IN AN HOUR OR SO, AND RADAR ESTIMATES INDICATE AMOUNTS NEAR 1" JUST NORTH OF MASSENA AND INTO PARTS OF ONTARIO. EVERYTHING ELSE APPEARS TO BE ON TRACK, AS OUR ATTENTION WILL BE TURNING TO THE WEST AS WE EXPECT CONVECTION TO DEVELOP ACROSS ONTARIO IN ASSOCIATION WITH A SURFACE TROF AND UPPER LEVEL ENERGY. AT THIS TIME, I'M KINDA LIKING THE 11Z HRRR GUIDANCE, AND HAVE LEANED ON IT HEAVILY WITH REGARD TO THE TIMING AND EVOLUTION OF STORMS THIS AFTERNOON. WHAT I'VE PAINTED IN IS THIS SCENARIO...CONVECTION SHOULD FIRE JUST WEST OF THE ST LAWRENCE RIVER ABOUT NOON AND MOVE EASTWARD -- FORMING A BROKEN LINE OF THUNDERSTORMS. INITIALLY THE STORMS SHOULD NOT BE SEVERE, BUT AS THE LINE REACHES THE CHAMPLAIN VALLEY ABOUT 3PM, A FEW OF THEM MAY BE. EXPECT STRONG WINDS TO BE THE PRIMARY ISSUE, HOWEVER WE MAY SEE SOME HAIL AS WELL. ADDITIONAL ISOLATED STORMS WILL FIRE ACROSS VERMONT AHEAD OF THE LINE AS WELL. THE LINE SHOULD BE REACHING THE CONNECTICUT RIVER VALLEY ABOUT 5 OR 6 PM. WE MAY SEE A FEW ADDITIONAL T-STORMS FIRE DURING THE LATE AFTERNOON IN THE ST LAWRENCE VALLEY AS THERE WILL BE SOME INSTABILITY RECOVERY. NOT EXPECTING AN OVER THE TOP SEVERE EVENT, AS ALL THE INGREDIENTS ARE MARGINAL. HOWEVER, ENOUGH GOING ON THAT AT LEAST A FEW STORMS SHOULD BECOME SEVERE. SURFACE CAPE SHOULD POKE ABOVE 2000 J/KG, ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. 0-3KM SHEAR OF 30-40KTS IS EXPECTED TO DEVELOP AFTER 18Z AS WELL -- AND THIS SHOULD SUPPORT BETTER STORM ORGANIZATION AFTER THAT TIME, WHICH IS WHY THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS VERMONT. ALL IN ALL, EXPECTING A SOMEWHAT BUSY AFTERNOON HERE AT THE OFFICE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS OF 426 AM EDT WEDNESDAY...COLD FRONT CONTINUES TO PUSH THROUGH THE AREA THIS EVENING...CLEARING THE CONNECTICUT RIVER VALLEY AROUND MIDNIGHT...SO HAVE MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THEN. WITH THE LATE EXIT OF THE FRONT AND DECENT CLOUD COVER EXPECTED THROUGH THE MAJORITY OF THE NIGHT...HAVE OPTED NOT TO INCLUDE FOG IN THE FORECAST FOR TONIGHT. THERE CERTAINLY COULD BE SOME ISOLATED AREAS WHICH CLEAR OUT ENOUGH FOR SOME DENSE FOG...BUT CONFIDENCE IS LOW AT THIS TIME THAT ANYTHING WIDESPREAD WILL FORM. DRIER CONDITIONS RETURN GOING INTO THURSDAY AS HIGH PRESSURE RETURNS TO THE REGION RIGHT THROUGH FRIDAY. TEMPERATURES RETURN TO MORE SEASONAL LEVELS AS WELL WITH HIGHS THURSDAY AND FRIDAY GENERALLY IN THE MID 70S TO LOWER 80S...WITH LOWS THURSDAY NIGHT SLIGHTLY BELOW NORMAL IN THE 50S. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THURSDAY NIGHT WHICH IS USUALLY GOOD FOR FOG...BUT HARD TO TELL IF ANYTHING WILL FORM AS WE'LL BE A GOOD 24 HOURS REMOVED FROM ANY PRECIP...THOUGH THE SEASONALLY PRONE LOCATIONS ARE LIKELY TO SEE SOME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 404 AM EDT WEDNESDAY...GFS AND ECMWF DIFFER ON FORECAST FOR FRIDAY NIGHT...AS ECMWF DEVELOPS CONVECTION OVER THE REGION...WHILE THE GFS IS MAINLY DRY. HAVE OPTED TO GO WITH THE GFS MODEL FOR FRIDAY NIGHT...AS FEEL ECMWF IS WAY OVERDONE ON CONVECTION FOR FRIDAY NIGHT. MODELS IN SOMEWHAT BETTER AGREEMENT ON SATURDAY...AS AN UPPER SHORTWAVE TROUGH MOVE SOUTHEAST FROM CANADA...SO HAVE INDICATED A CHANCE FOR SHOWERS AND THUNDERSTORMS. ECMWF AND GFS MODELS IN GOOD AGREEMENT FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES AND REMAINS OVER THE REGION THROUGH EARLY MONDAY. GFS AND ECMWF MODELS BRING A COLD FRONT THROUGH THE REGION MONDAY NIGHT. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. ECMWF AND GFS MODELS HAVE THE COLD COLD FRONT SOUTH OF THE REGION BY EARLY TUESDAY...AND BOTH MODELS HAVE DRIER AIR AND A HIGH PRESSURE AREA OVER THE GREAT LAKES BUILDING INTO THE REGION DURING THE DAY ON TUESDAY. THUS...HAVE LOWERED POPS FOR TUESDAY AND HAVE GONE WITH A DRY FORECAST FOR TUESDAY AS WELL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 12Z THURSDAY...COMPOSITE RADAR LOOP SHOWING SHOWERS AND SOME THUNDERSTORMS ACROSS THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK AS OF 1155Z WEDNESDAY. ATMOSPHERE DESTABILIZES TODAY...SO MORE SHOWERS AND THUNDERSTORMS TO DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE INTO EARLY THESE EVENING. HAVE INCLUDED THE CB TERM IN THE TAF FORECASTS TO INDICATE THE CHANCE FOR THUNDERSTORMS. TIMING IS DIFFICULT AS TO WHEN AND IF A PARTICULAR TERMINAL WILL GET A THUNDERSTORM. THE STORM PREDICTION CENTER HAS MOST OF THE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. EXPECTING SOUTHERLY SURFACE WINDS TO INCREASE TO 10 KNOTS OR GREATER BY 14Z WEDNESDAY...WITH SOME LOCAL GUSTS UP TO 20 KNOTS POSSIBLE. SURFACE WINDS WILL DIMINISH TO LESS THAN 10 KNOTS AFTER 00Z THURSDAY. EXPECTING MAINLY VFR CONDITIONS THROUGH THE PERIOD...WITH SOME AREAS OF MVFR/IFR POSSIBLE IN THUNDERSTORMS. EXPECTING MOST SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH BY 02Z THURSDAY. MODEL GUIDANCE HINTING AT SOME FOG DEVELOPING LATE TONIGHT...MAINLY FROM 06Z THURSDAY THROUGH 12Z THURSDAY. HAVE NOT INCLUDED THIS IN TAFS AT THIS TIME...AS FEEL ENOUGH MID LEVEL CLOUDS AROUND TO HINDER DEVELOPMENT OF FOG...BUT ANY LOCATION THAT GET HEAVY RAINFALL TODAY COULD SEE SOME FOG DEVELOP LATE TONIGHT. OUTLOOK 12Z THURSDAY THROUGH SUNDAY... 12Z THURSDAY THRU 12Z SATURDAY...VFR WITH WEAK HIGH PRESSURE BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH MORNING. 12Z SATURDAY THROUGH 03Z SUNDAY...MAINLY VFR BUT WEAK UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS SAT AFTERNOON. 03Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...NASH SHORT TERM...LAHIFF LONG TERM...WGH AVIATION...BANACOS/WGH
Hazardous weather outlook, Jul 6, 4:26 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 426 AM EDT WED JUL 6 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-070830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 426 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS BEFORE ACTIVITY MOVES EAST OF THE REGION BY LATE THIS EVENING. THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jul 6, 8:16 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 AM EDT WED JUL 6 2011
NYZ026-027-029>031-087-061330-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
816 AM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHEASTERN ST.
LAWRENCE AND WESTERN CLINTON COUNTIES THROUGH 930 AM...
AT 806 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
LAWRENCEVILLE AND MASSENA IN FAR NORTHERN NEW YORK...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...IN ADDITION TO
BRIEFLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
SANTA CLARA...FORT COVINGTON CENTER...WEST BANGOR...BANGOR...
WHIPPLEVILLE...MALONE...CHASM FALLS...OWLS HEAD...BRYANTS MILL...
CHATEAUGAY...BRAINARDSVILLE...WOLF POND...
IF THREATENING WEATHER APPROACHES...GET TO SAFETY IMMEDIATELY.
LAT...LON 4500 7474 4501 7382 4448 7379 4441 7415
4426 7432 4441 7497 4486 7527 4495 7501
4499 7498 4499 7491 4503 7483
BANACOSSpecial weather statement, Jul 6, 9:01 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EDT WED JUL 6 2011
NYZ028-031-VTZ001-002-006-016-061415-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN CLINTON NY-WESTERN FRANKLIN VT-
901 AM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
THROUGH 1015 AM...
AT 854 AM EDT...A DEVELOPING THUNDERSTORM WAS NEAR EXIT 40 I87 JUST
NORTH OF BEEKMANTOWN...MOVING EAST AT 20 MPH. ADDITIONAL
THUNDERSTORMS WERE MOVING EASTWARD FROM THE ST. LAWRENCE VALLEY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING AS WELL BRIEF HEAVY RAINFALL. RAINFALL
MAY CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
NICHOLS POINT...ISLE LA MOTTE...KNIGHT POINT STATE PARK...KNIGHT
ISLAND STATE PARK...KILL KARE STATE PARK...BURTON ISLAND STATE
PARK...ST. ALBANS BAY...ST. ALBANS BAY STATE PARK...EXIT 19 I89...
NORTH FAIRFAX...FAIRFIELD...SHELDON...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4467 7266 4463 7291 4473 7323 4464 7380
4501 7381 4502 7266
BANACOSSpecial weather statement, Jul 6, 9:59 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT WED JUL 6 2011
NYZ028-VTZ001>003-006-016-061515-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
ORLEANS VT-WESTERN FRANKLIN VT-
959 AM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
INTO THE NORTHERN GREEN MOUNTAINS THROUGH 1115 AM...
AT 948 AM EDT...A STRONG THUNDERSTORM WAS NEAR SWANTON JUNCTION...
MOVING EAST AT 30 MPH. OTHER SCATTERED THUNDERSTORMS WERE LOCATED
FROM BAKERSFIELD VERMONT...WESTWARD ACROSS NORTHERN LAKE CHAMPLAIN
INTO CLINTON COUNTY NEW YORK.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...FRANKLIN...ENOSBURG FALLS...ENOSBURG
CENTER...SOUTH RICHFORD...EAST BERKSHIRE...STEVENS MILLS...EAST
RICHFORD...JAY...WESTFIELD...NORTH TROY...TROY...
IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 4472 7220 4464 7292 4473 7323 4468 7341
4501 7337 4501 7217
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:16 AM EDT | Special Weather Statement | BTV | Franklin | 74 min |
| Jul 6, 9:01 AM EDT | Special Weather Statement | BTV | Clinton | 74 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 52 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 60 min |
| Jul 6, 2:37 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 53 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 63 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 57 min |
| Jul 6, 7:38 PM EDT | Special Weather Statement | BTV | St. Lawrence | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.